Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 25, 2020, 7:25 PM CDT for Florence County, Marinette County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 7:25 PM CDT (00:25 UTC)
- Expired
- May 25, 2020, 7:52 PM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WUUS53 KGRB 260025
SVRGRB
WIC037-075-260115-
/O.NEW.KGRB.SV.W.0010.200526T0025Z-200526T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
725 PM CDT Mon May 25 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Eastern Florence County in northeastern Wisconsin...
North central Marinette County in northeastern Wisconsin...
* Until 815 PM CDT.
* At 725 PM CDT, a severe thunderstorm was located 10 mils south of
Kingsford, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
eastern Florence and north central Marinette Counties, including
the following locations... Aurora and Niagara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4579 8809 4578 8805 4579 8803 4579 8799
4577 8799 4576 8796 4576 8791 4575 8788
4573 8786 4573 8809 4579 8814 4580 8811
TIME...MOT...LOC 0025Z 254DEG 16KT 4576 8806
HAIL...1.00IN
WIND...60MPH
$$
RDM2 follow-up statements
185
WWUS53 KGRB 260037
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
737 PM CDT Mon May 25 2020
WIC037-260046-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-200526T0115Z/
Florence WI-
737 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLORENCE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4578 8803 4578 8802 4579 8799 4577 8799
4576 8796 4576 8791 4575 8788 4573 8786
4573 8803 4575 8804 4577 8804
TIME...MOT...LOC 0036Z 263DEG 15KT 4576 8799
$$
WIC075-260115-
/O.CON.KGRB.SV.W.0010.000000T0000Z-200526T0115Z/
Marinette WI-
737 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL MARINETTE COUNTY...
At 736 PM CDT, a severe thunderstorm was located near Niagara,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Niagara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4578 8803 4578 8802 4579 8799 4577 8799
4576 8796 4576 8791 4575 8788 4573 8786
4573 8803 4575 8804 4577 8804
TIME...MOT...LOC 0036Z 263DEG 15KT 4576 8799
HAIL...1.00IN
WIND...60MPH
$$
RDM608
WWUS53 KGRB 260052
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
752 PM CDT Mon May 25 2020
WIC075-260101-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-200526T0115Z/
Marinette WI-
752 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARINETTE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4578 8803 4578 8802 4579 8799 4577 8799
4576 8796 4576 8791 4575 8788 4573 8786
4573 8803 4575 8804 4577 8804
TIME...MOT...LOC 0051Z 254DEG 16KT 4578 8789
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:23 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 25, 6:23 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 623 PM CDT Mon May 25 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 323 PM CDT Mon May 25 2020 The timing and location of convection will remain the main forecast challenge for the short and long term forecasts. This afternoon into the evening, strong thunderstorms remain possible across northern Wisconsin, primarily from a line Marathon to southern Oconto County. Instability and cumulus development has been fairly limited to nonexistent across the Fox Valley, so dry conditions are expected for now. Tonight, redevelopment will be possible across central to northern Wisconsin. Shear values have been on a steady decrease across the area but will still range from the 20-30 knot range. The primary driver of redevelopment will likely be a modest 40 knot low level jet that makes its way into central WI. Initiation times are medium confidence, but will likely be in the early overnight hours, centered around midnight. Following any precipitation development, drier conditions are expected to return to the region for a time in the morning. Tuesday will be fairly similar to today as the upper level pattern remains fairly static through Thursday. Diurnal heating will increase surface instability, promoting daytime storm development across the region. Without a strong signal for a more organized convective event, centered pops again around the peak heating hours, mainly around the early to late afternoon hours. Shear will be similar to Monday, fairly limited but still in support of some possible large hail and damaging wind gusts. SPC has the area under a marginal risk again, excluding our eastern most areas, and this seems reasonable for the ongoing setup. Kept temperatures fairly close to guidance tonight and with the increased dewpoints in the region, fog will likely remain present on Lake Michigan. That said, the relatively warmer land temperatures may limit spread inland tonight. .LONG TERM...Tuesday Night Through Monday Issued at 323 PM CDT Mon May 25 2020 The main focus of the long term forecast continues to be the active weather through the middle of week, coming to an end by the weekend. A slow moving cold front will be on its way through the area Tuesday night, bringing in the second round of possible thunderstorm activity for the day. This front will likely slow down and almost stall across western to central WI overnight, keeping the best rain and storm chances out westwards, with minimal impacts near the lakeshore. The overnight storms will lack shear and instability from the daytime activity, so no severe storms are expected overnight into Wednesday at this time. Wednesday will be fairly similar to Monday and Tuesday, with a round of active weather possible during the day as diurnal heating brings a return to surface based instability and thunderstorm development. This will again face the scenario of increasing surface instability that lacks upper level support and shear to get things organized. Thus, broad brushed modest pops were kept in the forecast, focused around the best heating hours. Similarly, expect things to quiet down overnight. A better chance for more widespread thunderstorms will arrive Thursday as another cold front comes through ahead of the upper level trough. Increased pops on Thursday as guidance seemed a little low with the better incoming dynamics providing a better focus for possible convection. Behind the upper level trough, another ridge appears to build in across central CONUS, which will bring high pressure conditions and dry weather into the weekend. && .AVIATION...for 00Z TAF Issuance Issued at 623 PM CDT Mon May 25 2020 Scattered showers and thunderstorms are possible mostly north of a RHI to IMT line tonight along a nearly stationary front. Flight conditions should be mostly VFR outside of any convective activity, except near the Lake Michigan shore where fog could move inland to MTW and SUE later tonight. Tuesday will be partly cloudy. Scattered showers and thunderstorms are expected mainy west of and IMT to OSH line and mostly in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, May 25, 2:32 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CDT Mon May 25 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected to continue across far northern Wisconsin this afternoon and early evening. These storms could produce damaging wind gusts, but the hail threat has been reduced. A second round of scattered thunderstorms are possible across central Wisconsin tonight, in the hours around midnight. Damaging winds and hail are possible once more. These storms will mainly be located from Portage to Forest counties and westward. The potential for patchy dense fog near Lake Michigan will continue through the rest of today and into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The potential for patchy dense fog near Lake Michigan will continue through at least Tuesday. There will be a continued chance of thunderstorms at times through Wednesday night. A few storms across central Wisconsin Tuesday afternoon into Tuesday night could again produce hail, strong winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon. Spotters are requested to report any hail, wind gusts over 40 mph, or rainfall totals over 1 inch to the National Weather Service in Green Bay. LMZ521-522-541>543-261945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Dense fog will significantly reduce the visibility at times and pose a hazard to boaters, especially on Lake Michigan. Thunderstorms are also possible, mainly late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Dense fog will continue to pose a hazard to boaters at times through at least Tuesday. Thunderstorms may pose a hazard to boaters at times through Wednesday night. Uhlmann
In the hours before
Local storm report, May 25, 5:01 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM FUNNEL CLOUD 1 SSE MILLADORE 44.58N 89.86W
05/25/2020 WOOD WI TRAINED SPOTTER
FUNNEL CLOUD JUST SOUTH OF MILLADORE ON HIGHWAY N. REPORT
VIA SOCIAL MEDIA.
&&
KURIMSKILocal storm report, May 25, 5:04 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM FUNNEL CLOUD 1 SSE MILLADORE 44.58N 89.86W
05/25/2020 WOOD WI TRAINED SPOTTER
FUNNEL CLOUD JUST SOUTH OF MILLADORE ON HIGHWAY N. REPORT
VIA SOCIAL MEDIA.
1212 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
05/25/2020 E30.00 MPH WAUPACA WI TRAINED SPOTTER
NO HAIL, JUST VERY HEAVY RAIN.
0259 PM TSTM WND DMG 4 W IRMA 45.34N 89.74W
05/25/2020 LINCOLN WI PUBLIC
ONE TREE DOWN BLOCKING THE HIGHWAY NEAR J AND JJ.
0314 PM HAIL IRMA 45.34N 89.66W
05/25/2020 E0.25 INCH LINCOLN WI LAW ENFORCEMENT
0355 PM HAIL 7 W GILLETT 44.90N 88.45W
05/25/2020 E0.50 INCH OCONTO WI TRAINED SPOTTER
1.25 INCHES OF RAIN IN 30 MINUTES AS WELL. BRIEF GUSTY
WINDS BUT NO DAMAGE.
0410 PM HAIL 1 SSW SUMMIT LAKE 45.37N 89.20W
05/25/2020 E0.75 INCH LANGLADE WI PUBLIC
0410 PM HAIL SW SUMMIT LAKE 45.38N 89.19W
05/25/2020 E1.00 INCH LANGLADE WI PUBLIC
&&
KURIMSKISpecial weather statement, May 25, 5:25 PM CDT, 2 hours before
Special Weather Statement National Weather Service Green Bay WI 525 PM CDT Mon May 25 2020 WIZ011>013-019-260130- Forest-Florence-Northern Marinette County-Langlade- 525 PM CDT Mon May 25 2020 ...SCATTERED STRONG THUNDERSTORMS TO AFFECT PORTIONS OF NORTH- CENTRAL WISCONSIN THROUGH THIS EVENING... Look for scattered thunderstorms across Langlade, Forest, Florence, and northern Marinette counties through the evening hours. The strongest storms will produce heavy rainfall, gusty winds to 30 mph, and small hail. Anyone participating in outdoor activities this evening should monitor the skies closely and prepare to seek shelter if thunderstorms approach your area, as thunderstorms can develop with little advance notice. Kurimski
Special weather statement, May 25, 6:28 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Green Bay WI 628 PM CDT Mon May 25 2020 WIZ011-013-019-021-260015- Langlade WI-Northern Oconto County WI-Forest WI- Northern Marinette County WI- 628 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOREST...CENTRAL MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL 715 PM CDT... At 627 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Carter to 9 miles northwest of White Lake. Movement was east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Carter around 635 PM CDT. McCaslin Mountain Natural Area around 700 PM CDT. Other locations impacted by these storms include Bryant, Boot Lake Campground, Polar, Blackwell, Silver Cliff, Choate, Langlade, Lily, Lakewood and Townsend. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4556 8805 4515 8861 4516 8910 4554 8865 TIME...MOT...LOC 2327Z 264DEG 16KT 4543 8866 4523 8894 RDM
Special weather statement, May 25, 7:01 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
701 PM CDT Mon May 25 2020
WIZ012-013-260045-
Florence WI-Northern Marinette County WI-
701 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLORENCE AND NORTH
CENTRAL MARINETTE COUNTIES UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Homestead, or near Kingsford, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Kingsford around 710 PM CDT.
Other locations impacted by this storm include Aurora and Niagara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4582 8814 4578 8809 4578 8805 4579 8803
4579 8799 4578 8798 4577 8799 4576 8796
4576 8790 4575 8787 4573 8786 4571 8781
4570 8781 4568 8778 4567 8822 4585 8825
4587 8808
TIME...MOT...LOC 0001Z 261DEG 14KT 4577 8818
RDMSpecial weather statement, May 25, 7:11 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
711 PM CDT Mon May 25 2020
WIZ013-019>021-073-260100-
Southern Marinette County WI-Langlade WI-Northern Oconto County WI-
Menominee WI-Northern Marinette County WI-
711 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...NORTHEASTERN
MENOMINEE...NORTHERN OCONTO AND SOUTHEASTERN LANGLADE COUNTIES UNTIL
800 PM CDT...
At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McCaslin Mountain Natural Area to White
Lake. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Crivitz, Mountain, Wausaukee, White Lake, Gardner Dam Scout Camp,
Bear Paw Scout Camp, Langlade, Townsend, Middle Inlet and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4502 8825 4503 8837 4512 8887 4538 8854
4538 8843 4540 8843 4542 8786 4541 8785
4535 8789 4535 8788 4537 8787 4534 8785
4535 8783 4535 8781
TIME...MOT...LOC 0011Z 273DEG 25KT 4535 8850 4515 8877
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Special Weather Statement | GRB | Marinette | 49 min |
| May 26, 12:25 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
| May 26, 12:32 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Oneida | 58 min |
| May 26, 1:15 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon | 45 min |
| May 26, 1:19 PM CDT | Special Weather Statement | GRB | Portage, Wood | 56 min |
| May 26, 1:27 PM CDT | Special Weather Statement | GRB | Florence, Forest, Oneida, Vilas | 63 min |
| May 26, 1:59 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waupaca, Waushara, Wood | 61 min |
| May 26, 2:02 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 58 min |
| May 26, 2:56 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Menominee and 7 more | 94 min |
| May 26, 3:23 PM CDT | Special Weather Statement | GRB | Langlade | 52 min |
| May 26, 4:29 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Menominee and 8 more | 91 min |
| May 26, 5:36 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Menominee, Oconto and 3 more | 54 min |
| May 26, 6:19 PM CDT | Special Weather Statement | GRB | Florence | 86 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.